News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Orthopedics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Orthopedics Answers List

Forum Name: Spinal problems and back pain

Question: Cancer in the bone, herniated and bulging disks, numb foot


 carriede68 - Sat Mar 26, 2005 2:09 pm



Hi,
I am a stage IV breast cancer survivor for 3 years , stage II for 6 years. The cancer spread to my bone t-9 and pubic bones. I had radiation to both and was put on a drug called zoladex. This drug prevents estrogen from being released by the ovaries. I'm wondering if the radiation or the zoladex could have caused these problems. My cancer is stable and in remission. A MRI showed herniated and bulging disks. My right leg is weak and my right foot is numb with a constant cold sensation.

It has been this way for about 2 years. My onc says he doesn't know the cause. I'm just wondering if there is some correlation between this and my treatments. I have never had any back problems in the past. I am 36 years old but feel like I'm 80.

Any words of wisdom??

Thanks,
Carrie

 Dr. A. Saif - Thu Apr 07, 2005 4:28 pm

User avatar Dear Carrie,

I am sorry to hear about your cancer, but am pleased that the cancer is in remission. Certainly the weakness and numbness suggest a nerve root compromise. The disk bulges could be the culprit, but radiation neuritis can also cause this problem very rarely. It the T9 was treated with radiotherapy, then the neuritis that in some cases develops can cause permanent damage to the cord here. This is an unfortunate side effect, but really the treatment of the tumor has a greater importance here, and is a sacrifice worth making. If on the other hand, it is related to the disc lesions, then surgical decompression and evaluation needs to be considered. Some clinical and neuro-physiological tests may help distinguish between these...

regards

saif

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here